Injection #6!!!

I've pushed through my side effects this week. I still have things that have to be done and time waits for no one. I just pace myself and try not to over do!

My hair is still thinning and I talk to my doc next week about increasing my folic acid.

My biggest fear right now is when I get to my appointment and after. What if my labs are all out of wack and I still have three (as of that appointment) to increase to the dose they want me at. I know I'll probably be anemic due to regular ladies things. Not just from the meds. Sorry guys if that's too much info. And I run borderline low on alot of my labs anyway.

However here are two questions I have for you all.

1) what changes did your doctor make when your labs were off from taking mtx?

2) Have any of you tried or taken a cold medicine like Mucinex DM for your side effects? And if so how did it work for you?

Oh and my tongue cleared up!!

I'm just over half way of my first ten weeks on mtx and you guys have made it easier by being positive and encouraging! A huge shout out to you!!! 😊

11 Replies

oldest • newest
  • Always check with the pharmacist whether you can take over the counter drugs with methotrexate. We are not able to give medical advice on here.

    Generally I've found that the doctors want to repeat my tests to establish whether there is a trend before altering my medication, but occasionally I have been advised just to miss out a dose and retest before taking any more.

  • Oh I should have made myself clear. One is I was just asking if anyone takes it and if they see benefits. And two I sent my rheumatologist an email yesterday morning about it. :-)

  • Do keep detailed notes on all your issues with the mtx. And do check with pharmacist before taking anything other than standard paracetamol or ibuprofen. Call your rheumy nurse if things don't settle down before your next appt, and I hope you start to feel better soon.

  • My next appointment is less than a week from today. And blood work will be done then. I talked to my rheumatologist yesterday afternoon. And I'm in the medical field and I already record all the stuff that's going along with my mtx.

  • Hi Mrs.K - you are probably about at the point of seeing some results from your MTX. It takes most of us 3 - 4 months and then you will probably get a hour, then two, then 4 as it helps you. Unfortunately, it is a slower process.

    I never took anything over the counter, but I agree with oldtimer - check with your pharmacist before you add in anything.. Best of luck

  • I'm hoping so, I haven't noticed alot of difference in my eye. Which is what I'm taking it for. Some days it seems better and some not so much. Still lots of blurred and spotted vision.

    However my rheumatologist told me probably 10 weeks and possibly even 12 since I won't be at my top dose until then because he's working me up to a higher​dose. He also said my situation was complicated because of how my eye has reacted to the other medications and how my body reacts. I had to stop one of my pressure drops because it was lowering my heart rate below 40 bpm. I'm hopeful that next week both my rheumatologist and my opthalmologist will see something that is at least in the right direction.

  • Fingers crossed then for next week!

  • Hi there... My Rheumy changed my folic acid to folinic acid (leucovorin), which apparently is more easily metabolized and it helped a great deal with methotrexate side effects: nausea, stomach pain, fatigue. But I am having agreed deal of difficulty with mucus and swallowing... not sure what to do with that. Good luck!!!

  • I've read alot of people have this problem and that why I'm going to ask him about it next week. I'll wait to post until Wednesday so I can update everyone on my situation and on what he says. Everyone should always check with their doc first, but to know there is something OTC that we can take to help would be great!

  • My Rheumy sent me to an ENT to see if there was anything structural going on but all ok. He did not have any advice on what could help though... thank you!

  • My rheumatologist feels like it's just side effects. Other than having my major eye issues, I'm what he calls extremely healthy. Which is a huge blessing. So having the "sick and wobbly" feeling is definitely not fun for someone who wasn't rundown. I think that's why he tried other meds before he got to the point of mtx. We (my medical team and I) didn't feel like we had a choice after the last two flares. Vision is not something to be messed with.

You may also like...